Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Is It Possible To Have Seizures From Too Many AEDs?

Is It Possible To Have Seizures From Too Many AEDs?

He's gone from 1600 mg lamictal a day to 800 mg and I believe it was 3600 mg [[treatment:trileptal:550b19d76bcd61bbe[[phone:6000226]] ( 6×600:]] mg) to 2400 mg. Those werent the only meds either. He's feeling better, and hasn't had a seizure in over a week. Before the decrease it was every few days and maybe 2 or 3 a day. That was going on for a couple months. Was he overdosed on the meds??

edited, originally posted over 6 years ago
A MyEpilepsyTeam Member said:

The dossage you mentioned for Lamictal (1600) is close to max or above suggested range. Same with Trileptal. I think 2400 is suggested max.. so 6600 is WAY over max suggested for Trileptal..

However yes AED's can cause seizures if dose is too high. Zonegran caused problems for me and I never reached destination dose of 400mg/day. Also, patients can have problems with generics. On Tegretol I could take one generic, but another generic I noticed problems within a couple days. Also I had issue with generic Dilantin not maintaining stable levels.

posted over 6 years ago
A MyEpilepsyTeam Member said:

I agree with AngieH. After being on such high doses of meds our body gets use to the tolerance ( most of the time ) . I say this because it our body can't tolerate it , it could go the other way. Meaning he could start feeling overdose. In my past when I felt overdosed , thought I was drunk. I couldn't walk straight and keep my balance. Yet I didn't have anything like alcohol. The one think that made sense , was that my meds were increased and my body couldn't handle it.
In my opinion the Dr. Should of just kept his dose up or change him to a different medications

posted over 6 years ago
A MyEpilepsyTeam Member said:

sometimes it is that we become to use to the meds at the dose that we are on, our bodies just stop reacting to them because they are building a tolerance to them at the constant rate. So a change is all we need. (even if it is a decrease)

posted over 6 years ago
Already a Member? Log in